MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT-ABBREVO MINI LCM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT-ABBREVO MINI LCM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number TVTOML
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2024 and mesh was used.The surgeon attempted to insert the product conduction trocar through the obturator foramen and was unsuccessful.After the lack of success, they took the trocar out and saw that the tip was bent.They continued the operation with another product.The staff did not keep the product packaging and its details.The surgery was delayed by 15 minutes, but successfully completed with no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: lot number? unknown.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.H3 analysis summary: neuchatel team received for evaluation one products of gynecare product code tvtoml lot number unknown.An investigation was performed on received product.The product was decontaminated.The device was opened and manipulated as the original packaging was missing.The following items were returned: 2 needles, a mesh with a prolene line and a loop button, as well as helical threaders.The blister pack, box, ifu and cover are missing.Winged guide, needles and helical passers are surrounded with lot of visible organic material.The tip of one needle is slightly damaged by manipulated the product.No damage was observed on the other needle tip.No other defects were noted during product evaluation.The reported event is aligned with the defect observed on the device during the product evaluation, however, the defects identified during the product evaluation are not linked to a manufacturing issue.Furthermore, neuchatel team could not confirm which lot was impacted following the absence of labeling observed during the product evaluation.Events of this type are trended regularly.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
GYNECARE TVT-ABBREVO MINI LCM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19940313
Report Number2210968-2024-08218
Device Sequence Number20056249
Product Code OTN
UDI-Device Identifier10705031062368
UDI-Public10705031062368
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K100936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTVTOML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale